Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 189, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Sep 27, 2004, 6:47 PM MDT for 4 counties in Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2004, 6:47 PM MDT (00:47 UTC)
- Expired
- Sep 27, 2004, 7:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Arapahoe County, CO, Denver County, CO, Douglas County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1813 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 280047 SVRBOU COC005-031-035-059-280130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 647 PM MDT MON SEP 27 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO SOUTHWESTERN DENVER COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF SOUTHWESTERN DENVER NORTH CENTRAL DOUGLAS COUNTY IN NORTHEAST COLORADO EAST CENTRAL JEFFERSON COUNTY IN NORTHEAST COLORADO * UNTIL 730 PM MDT * AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEST CENTRAL CENTENNIAL...OR ABOUT 10 MILES SOUTH OF DENVER...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...WESTERN CENTENNIAL...SOUTHWESTERN DENVER...ENGLEWOOD...SOUTHEASTERN LAKEWOOD...LITTLETON...BEVERLY HILLS...CASTLE PINES...CHATFIELD RESERVOIR...GREENWOOD VILLAGE...HIGHLANDS RANCH...LOUVIERS... ROXBOROUGH PARK...SEDALIA...SHERIDAN AND SURREY RIDGE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3967 10484 3969 10507 3942 10517 3939 10482 $$ COOPER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:00 PM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Sep 27, 3:00 PM MDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT MON SEP 27 2004 .SHORT TERM DISCUSSION...SECONDARY COLD FRONT FROM LARIMER COUNTY TO NEAR AKRON WITH COOL...MOIST STABLE AIR AND BROKEN STRATOCUMULUS FIELD BEHIND IT. SCATTERED SHOWERS AND SOME THUNDERSTORMS BREAKING OUT AHEAD OF IT. SHOWERS ARE ALREADY CONCENTRATED IN AREAS OF LOW LEVEL CONVERGENCE WHICH WILL BE MAINLY ALONG THE FOOTHILLS IN A FEW HOURS. MADE FEW CHANGES TO THE EARLIER FORECAST...STABILITY OF THE INCOMING AIR PRECLUDES LIKELY POPS AWAY FROM THE FOOTHILLS. I DID KEEP THE STRATUS AROUND LONGER TOMORROW AND COOL TEMPERATURES SLIGHTLY AS A RESULT. .LONG TERM DISCUSSION...RECEIPT OF MORNING MODEL DATA WAS HAMPERED BY FAILURE OF SBN DE-MODULATOR...SO FORECAST IS PRIMARILY BASED ON AN ANALYSIS OF LAST EVENINGS GFS LONG-RANGE MODEL. DID NOT MAKE MANY CHANGES TO MID-TERM PORTIONS OF THE FORECAST SINCE THE WEATHER WILL BE PRIMARILY DRY. ON WEDNESDAY...FORECAST AREA WILL BE UNDER MODERATE SOUTHWESTERLY FLOW ALOFT...AHEAD OF AN UPPER LOW DIGGING INTO SOUTHERN CALIFORNIA. MOISTURE ALOFT WILL BE INCREASING...BUT RIDGE AXIS OVER THE STATE SHOULD BE FAIRLY SUBSIDENT. BY AFTERNOON...A FEW SHOWERS MAY DEVELOP OVER THE MOUNTAINS AND PALMER DIVIDE...BUT POPS ARE LOW FOR NOW. THE SOUTHWESTERN U.S. UPPER TROUGH WILL CONTINUE DIGGING SLOWLY EASTWARD THROUGH THE DAY THURSDAY...WITH MID LEVEL MOISTURE CONTINUING TO INCREASE ACROSS CO. BY THURSDAY AFTERNOON...LOWER LEVEL MOISTURE WILL ALSO INCREASE ACROSS THE PLAINS WITH THE DYNAMICS ALOFT ALSO ON THE INCREASE. THE A SURFACE FRONT WILL DROP INTO NORTHEAST COLORADO THURSDAY EVENING WITH MODEL SOUNDINGS SHOWING INCREASING UPSLOPE FLOW BY FRIDAY MORNING. SOUNDINGS ARE ALSO QUITE MOIST. FRIDAY LOOKS TO BE QUITE WET ACROSS THE FORECAST AREA...BUT THIS IS ALL PREDICATED ON THE SPEED WITH WHICH THE UPPER LOW MOVES OVER THE SOUTHWEST. WITH THIS ONGOING QUESTION IN TIMING...WILL STICK WITH RELATIVELY LOW POPS FOR NOW. LATER SHIFTS WILL NEED TO INCREASE THE POPS...BUT NOT UNTIL WE GET A BETTER HANDLE ON THE TIMING. THROUGH THE FIRST HALF OF THE WEEKEND...THE UPPER LOW WILL BE SLOWLY MOVING ACROSS THE STATE...MAKING SATURDAY WET AND CHILLY. SUNDAY AND MONDAY SHOULD SEE DRYING AND WARMING AS A BROAD UPPER RIDGE BUILDS ACROSS THE SOUTHWESTERN U.S. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/DANKERS
Hazardous weather outlook, Sep 27, 10:58 AM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1058 AM MDT MON SEP 27 2004 COZ030>051-281200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1058 AM MDT MON SEP 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THE SHOWERS WILL BECOME MORE WIDESPREAD THIS EVENING... ESPECIALLY IN AND NEAR THE FRONT RANGE FOOTHILLS. INSTABILITY IS LIMITED SO SEVERE WEATHER IS NOT EXPECTED. LIGHT SNOW IS POSSIBLE IN THE MOUNTAINS ABOVE 10 THOUSAND FEET. UPSLOPE WINDS AND INCREASING MOISTURE BEHIND A COLD FRONT WHICH MOVED ACROSS THE AREA THIS MORNING WILL PRODUCE THE SHOWERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/DANKERS
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 11:25 PM MDT | Flash Flood Warning | BOU | Douglas, Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.